MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL? ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL? ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number M001145540
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial facility reporter name: (b)(6) hospital.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the iliac vein.A 16-6/5.8/75 xxl balloon catheter was advanced for dilation.During the procedure, the balloon was unpacked and was dilated with a pressure pump.It was found that the anterior segment of the balloon was leaked gas and liquid.It was also observed that the balloon ruptured upon second inflation at 5 atmospheres for 60 seconds.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1: initial facility reporter name: (b)(6).Device evaluated by mfr: the xxl was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was attached to an encore inflation device, subjected to positive pressure and di water was observed to be leaking from a balloon pinhole located 13mm distal from the distal markerband.The rated burst pressure for this device is 5 atmospheres as per xxl specification.A visual and tactile examination identified no kinks or damage to the shaft.A visual examination identified no issues with the tip of the device.
 
Event or Problem Description

Brand Name
XXL? ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22215932
Report Number2124215-2025-39574
Device Sequence Number8157864
Product Code KNQ
UDI-Device Identifier08714729163114
UDI-Public(01)08714729163114(17)250504(10)29341480
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2025
Device Model NumberM001145540
Device Catalogue NumberM001145540
Device Lot Number0029341480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale